It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Steroid Question and Update

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-13-2015, 04:58 PM   #1
    123rsdsufferer
    Junior Member
    (female)
     
    123rsdsufferer's Avatar
     
    Join Date: Dec 2014
    Posts: 36
    123rsdsufferer HB User123rsdsufferer HB User123rsdsufferer HB User
    Steroid Question and Update

    In the past I have always taken steroids as a taper. When I went to the ER on the 26th they gave me a 5 day short taper of steroids. Then when my dr saw the spinal nerve clumping on the MRI, he put me on 60 mg. for 1 week. I finished the steroids 2 days ago and today I have been experiencing headache, shakey feeling and general ill health. Are these symptoms due to the steroids and going cold turkey from 60mg to nothing?

    Tomorrow morning I am having another MRI where they hope they can actually see T12/L2. The last MRI was done without contrast and this one will be with contrast. We hope that we can get some answers as to why my pain is so elevated. All I know is that I pray this is not a sign of what 2015 will bring for me as this pain at a 8/9/10 since Christmas does not make me happy in the slightest.

    Hugs and Happy New Year my friends.

     
    Sponsors Lightbulb
       
    Old 01-13-2015, 06:59 PM   #2
    tortoisegirl
    Senior Veteran
    (female)
     
    Join Date: Mar 2012
    Location: Washington
    Posts: 1,204
    tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
    Re: Steroid Question and Update

    I too have usually heard of steroids being tapered, and it seems possible that not doing so could cause ill effects. I'd put a call in to your doctor to see what they advise. I hope you get some answers soon. My new year has also not been good pain wise, although I'm hoping its just me having a tough time adjusting back to full time work after a couple weeks off. Best wishes.
    __________________
    Kate
    constant headache since 2006

     
    Old 01-14-2015, 09:43 AM   #3
    123rsdsufferer
    Junior Member
    (female)
     
    123rsdsufferer's Avatar
     
    Join Date: Dec 2014
    Posts: 36
    123rsdsufferer HB User123rsdsufferer HB User123rsdsufferer HB User
    Re: Steroid Question and Update

    Kate, I am so sorry to hear that you are having a rough new year too and pray that today is better for you. The weather has not been the best on the east coast and cold damp weather definitely plays havoc on my spine.

    I just got a call from my primary dr and apparently my blood work for my physical next week is coming back abnormal so that might have something to do with my feeling of ill health. Apparently my vitamin D is a 9 and it is supposed to be 30 and my thyroid is abnormal too. He just moved my appointment to tomorrow morning so I will go over everything with him then.

    Had my MRI this morning and it was extremely painful having to lay there for over an hour. The tech told me she was just able to get thoracic area and that if she did my full lower back it would take over 2 hours to get adequate imaging and she got as much done as she could. Hopefully this does not mean that I will have to go back for more imaging. She did not leave me feeling very positive about it all.

     
    Old 01-14-2015, 07:31 PM   #4
    tortoisegirl
    Senior Veteran
    (female)
     
    Join Date: Mar 2012
    Location: Washington
    Posts: 1,204
    tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
    Re: Steroid Question and Update

    I hope you have a productive doctor appointment tomorrow. I too have a tough time with scans...I get muscle twitching/jerking when trying to be still, plus nerves, and its always freezing cold in there. They often have to re-do scans, which makes it take even longer. Not looking forward to a re-check I have to get done soon on a random finding from last year (a lung nodule they found when doing a scan of my urinary system of all things).

    However, there should have been a clear objective of what scans they would be doing and how long they had blocked it out for. I think if you need two hours of scans done its easier to break it up into two sessions anyways. However, it would be helpful to know if your doctor actually ordered for your entire lower back and they couldn't finish, or the tech thought it should be done from what you were saying or whatever but only the thoracic was done.

    I also had very low Vit D but was surprised getting the levels back to normal didn't make a difference in my health/symptoms (same with B12 several years ago). However, I think thyroid is a bigger potential as far as symptoms, so hopefully that will be a good thing (as it is often treatable). Best wishes.
    __________________
    Kate
    constant headache since 2006

     
    Old 02-02-2015, 06:15 PM   #5
    Moldova
    Senior Veteran
    (female)
     
    Moldova's Avatar
     
    Join Date: Dec 2006
    Location: NYC
    Posts: 3,714
    Moldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB User
    Re: Steroid Question and Update

    123rsd,

    Why didn't they take you off slowly? I take steroids pretty often , even if it just a week, it always doses go down slowly.
    No wonder that you felt so ill - such stress for your body.
    My RA mentioned many times about following directions about going off steroids.

    Actually this not only about symptoms; abruptly stopping steroids may affect your heart. Palpitations is a sign.

    Wishing you luck with your tests
    Moldova ;-)
    __________________
    Best wishes, stay well

    Moldova
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

     
    Old 02-05-2015, 06:04 PM   #6
    BB07
    Senior Veteran
    (female)
     
    BB07's Avatar
     
    Join Date: Feb 2010
    Location: Lower Alabama
    Posts: 1,102
    BB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB User
    Re: Steroid Question and Update

    123rdsufferer-

    Make sure you are also having your hormone levels checked too-especially if you take pain medications. Hormonal imbalance can cause all sorts of problems/ill effects.

    Along with other vitamins levels-it is crucial that Magnesium level are also checked as most people are deficient and don't know it; it is a mineral that's crucial to the body's function. Magnesium helps keep blood pressure normal, bones strong, and the heart rhythm steady.

    Experts say that many people in the U.S. aren't eating enough foods with magnesium. Adults who consume less than the recommended amount of magnesium are more likely to have elevated inflammation markers. Inflammation, in turn, has been associated with major health conditions such as heart disease, diabetes, and certain cancers. Also, low magnesium is said to be a risk factor for osteoporosis.

    Proton pump inhibitors (PPIs) a common type of medicine used to treat acid reflux, have also been tied to low magnesium levels. Examples of PPIs include Nexium, Dexilant, Prilosec, Zegerid, Prevacid, Protonix, and AcipHex.

    The best way to absorb magnesium is to take warm Epsom Salt bath's; or by applying a topical cream with magnesium and absorbed through your skin, like the Epsom salt bath's.
    __________________
    constant companion pain

    Last edited by BB07; 02-05-2015 at 06:34 PM.

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:02 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!